Alert archive / Montana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 79, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 5, 2000, 9:11 PM MDT for Phillips County, Montana. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 5, 2000, 9:11 PM MDT (03:11 UTC)
- Expired
- Jul 5, 2000, 10:15 PM MDT
- In force
- 64 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Phillips County, MT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 9:31 PM MDT | Hail 1 | Content, MT | |
| Jul 5, 9:40 PM MDT | Hail 2.75 | Zortman, MT | |
| Jul 5, 9:40 PM MDT | Hail 1.75 | Zortman, MT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 6:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1390 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1773 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
157 WUUS55 KGGW 060312 SVRGGW MTC071-060415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GLASGOW MT 911 PM MDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PHILLIPS COUNTY IN NORTHEAST MONTANA * UNTIL 1015 PM MDT * AT 908 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF FOURCHETTE...OR ABOUT 41 MILES NORTH OF WINNETT...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUN PRAIRIE BY 920 PM MDT FOURCHETTE BY 950 PM MDT THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. LAT...LON 4762 10854 4766 10749 4808 10746 4811 10839 .END 79
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 8:40 PM MDT, 31 minutes earlier.
Area forecast discussion, Jul 5, 8:40 PM MDT, 31 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 840 PM MDT WED JUL 5 2000 UNSEASONABLY DEEP UPR TROF ALONG WEST COAST TO PERSIST THROUGH AT LEAST THE NEXT SEVERAL DAYS. S/WS EJECTING OUT OF TROF ACRS MT WILL PROVIDE TRIGGERS FOR CONVECTION. ATTM...ANOTHER ACTIVE CONVECTIVE EVENT IN PROGRESS. NEWEST CLUSTER OF CELLS DEVELOPING OVER PETROLEUM AND WESTERN GARFIELD COUNTY. NEW ETA CONSISTENT IN DEVELOPING A CONVECTIVE COMPLEX OVER CENTRAL MT THIS EVENING...MOVING SLOWLY NE INTO NEMONT AND SASK OVERNIGHT. THIS APPEARS A POSSIBILITY WITH MORE CONVECTION TOWARDS KGTF. WITH LEE CYCLOGENESIS...LOW LEVEL JET ADVECTIVE MOISTURE AND A FAVORABLE SHEAR PROFILE THE ETA MAY VERIFY. THURSDAY LOOKS TO BE ANOTHER VERY ACTIVE THUNDERSTORM DAY. SWLY FLOW INDUCED SFC LOW IN SE MONT ALONG WITH SFC CONVERGENCE...STG ELY FLOW...MOIST LOW LEVEL ATMOSPHERE...AND AN UPR LVL TRIGGER ALL SPELL TROUBLE. ETA INDICATED CAPES APCH 4400 J/KG OVR EXTRM NEMONT AND LIS OF -13 WITH A NICELY SHEARED WIND PROFILE. AVN/ETA INDICATING QUIETER CONDS ON FRIDAY WITH DRIER WITH A MINOR RIDGE ALOFT AND DRIER WESTRLY FLOW IN THE LOW LEVELS. PETRESCU WILL UPDATE AS NECCESARY TO KEEP UP WITH CURRENT TSTM CONDITIONS. EXTENDED...MODELS IN GUD AGREEMENT INTO DAY THREE AND FOUR WITH UPPER TROF OVER PAC COAST KEEPING NEMONT IN MOIST UNSTABLE SW FLOW. SOUTHWEST FLOW CONTINUES WITH CHANGE IN THE PATTERN BY THE END OF THE EXTENDED. WILL KEEP TEMPS ON THE WARM SIDE AND THE CONTINUING CHANCE FOR THUNDERSTORMS. TEMPS MAY BE A TAD COOLER ON MONDAY. KPB GGW TBTTT 059/085 056/085 058/090 058/086 055/085 916761/75366 GDV TBTTT 061/088 058/085 059/089 059/087 057/087 916771/75366
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:05 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 55 min |
| Jul 5, 6:19 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 56 min |
| Jul 5, 6:28 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 62 min |
| Jul 5, 7:11 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 64 min |
| Jul 5, 7:25 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 65 min |
| Jul 5, 8:01 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 59 min |
| Jul 5, 8:14 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 61 min |
| Jul 5, 8:28 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 62 min |
| Jul 5, 9:16 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 59 min |
| Jul 5, 10:09 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 66 min |
| Jul 5, 10:13 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 62 min |
| Jul 5, 10:53 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 67 min |
| Jul 6, 12:35 AM MDT | Severe Thunderstorm Warning | GGW | Dawson | 55 min |
| Jul 6, 12:49 AM MDT | Severe Thunderstorm Warning | GGW | McCone | 56 min |
| Jul 6, 1:30 AM MDT | Severe Thunderstorm Warning | GGW | Dawson | 60 min |
| Jul 6, 1:49 AM MDT | Severe Thunderstorm Warning | GGW | McCone | 56 min |
| Jul 6, 2:25 AM MDT | Severe Thunderstorm Warning | GGW | Valley | 65 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.